MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2MH -0- PDO 36 X 36

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2MH -0- PDO 36 X 36
Model Number SXPD2B412
Health Effect - Clinical Codes Purulent Discharge (1812); Reaction to Medicinal Component of Device (4574)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.No samples from the same finished good lot or photos of the incisions/reactions were provided for review/testing.If samples or photos become available at a later time, they will be review/tested and the results will be included as part of the investigation file.A follow-up report will be submitted at that time.Adverse events including wound dehiscence and reactions/rashes are common risks/complications of any surgical procedure.There are many causes that can result in the wound opening, sutures failing or reaction, infection, abscess/leakage during or post-operative a procedure: the patient¿s health status, poor skin quality, thin skin; the risk is higher with a patient with a weak immune system, malnutrition or chronic medical condition.Past reactions to suture material or medications, the placement of the suture, over-tightening of the material pdo (polidioxanone) material is essentially absorbed between 182 and 238 days post implantation.However, this specific material has in vivo strength retention for up to six (6) weeks.All sutures are technically ¿foreign substances¿ that the human body has a tendency to reject.Ideally this means the body breaks them down and dissolves them over a period of 3 or 4 months.Without receiving samples to review/test, photographs of the incisions/post-operative conditions, results of cultures or tests to identify infection or receiving pertinent details regarding the procedures performed, placement of the suture material, condition of the tissue where the suture was placed, patient''s health status, post-operative event(s) that may have contributed to the reported conditions, number of days post-operative when the rashes presented or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
It was reported by the healthcare professional that post- op orthopedic procedures, 2 seperate doctors have had an increase in suture line reactions.These reactions are localized to the subcutaneous layer, which are being closed with stratafix bidirectional pdo.The reaction consists of little red dots that begin at the bottom of the incision line and are puss filled.Once one heals, it appears that another forms about a 1 cm above it.The 1 patient had such a bad reaction the pdo suture had to be removed and nylon put in instead.Nothing has changed with technique, closing procedures, or pas.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Our distributor provided the following additional information: there were small pockets of purulence around the reaction site.The patient did not have any pre-existing health conditional and was not prescribed antibiotics.The patient presented with symptoms 4 weeks post-op.There was no additional testing performed to confirm infection.The incision site was cleansed with soap and water followed by wound gel and sterile dressings.The patient is improving with minimal drainage.

Brand Name
STRATAFIX
Common Device Name
2MH -0- PDO 36 X 36
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
Manufacturer Contact
luis jauregui giannangelo
247 station drive
suite ne1
westwood, MA 02090
MDR Report Key14737925
Report Number3010692967-2022-00025
Device Sequence Number5935762
Product Code NEW
UDI-Device Identifier20705031208008
UDI-Public(01)20705031208008(20)16(17)270331(10)C406XHI
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2022
Report Date (Section F) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPD2B412
Device Lot NumberC406XHI
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/06/2022
Device Age3 MO
Event Location Hospital
Date Report to Manufacturer06/06/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown